Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having migraine with aura after taking birth control pill. Due to estrogen levels?

I keep seeing little tiny tiny squiggles whereever i look like im about to get a Migraine .. specially when i look at dark objects .. its been like this since last sunday but its gotten abit better. Last week on saturday I got a migraine with aura .. after that it went away and my vision was normal. next day it went strange and since then its been like this but it has gotten abit better like i said. I ve been Ortho Evra birthcontrol patch for only 5 days and then I got the migraine with aura. I STOPPED TAKING IT AS IT COULD CAUSE ME TO GET A STROKE!! I didnt want to risk it. When i wake up , i see it more.. when i get up after a while of moving around the house, i see it less. Today i have been to the optometrist and he checked my eyes. Everythings fine. He said im a little short sighted so i got some glasses. He told me that im probably having a migraine with aura. He told me to see my doctor so i booked an appointment for monday. Could i be experiencing a Persistent Aura due to the oestrogen levels? Im not on birth control anymore because I got that migraine from it (MOST LIKELY) and ive stopped using it. Ive been on the birth control patch ONLY FOR 5 DAYS.
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

You are probably correct. The most likely diagnosis in your case is migraine with aura.

Oestrogen is known to aggravate migraine.

Aura is a transient symptom lasting for few minutes, and is followed by severe headache.

In some cases, only aura is present, and headache does not occur.

The effects of oestrogen should disappear after a few days of stopping it.

Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology)
Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor